Apixaban and Polyps

Do any females have a link with these? When i came off flecainide and bisoprolol, and was only on apixaban, my monthlys were still excessively heavy and my hormones were unbeleievable - only to stabilise when i came off apixiban. (april this year) I have a little bleeding here and there and found out today that i have cervical polyp which apparently they automatically now remove to prevent it turning cancerous.

Anyone experienced same? Apparently a cause can be linked to hormonal change - and i certainly had that - pretty sure it was the apixaban - any comments?

7 Replies

  • Hi Stargazer, I'm an OB/Gyn nurse practitioner and I routinely removed cervical polyps (super easy procedure typically so don't be concerned) The good news is that polyps almost never become cancerous, they are just a nuisance and can cause increased bleeding, which you don't need. It's just an overgrowth of tissue and not related to the Apixiban, though if bothered may bleed a little more because of being on an anticoagulant. Don't fret!

  • Thanks Grandma, i'm not over-anxious about it. However, i'm glad i posted because our reply actually made me think - maybe i had the polyp BEFORE i went on apixaban... hmmm And i'm no longer on it, so no worries about whether i need to stop it before the procedure.

    I read that a cause of polyps could be related to hormonal changes and i absolutely had massive hormonal symptoms during the time of being on those meds, and i knew when i was only on apixaban and the symptoms persisted that it had to be from apixaban, so wondered if it could have been the actual cause.

    However after searching for a link between the two for a while, i gave it up, some research is good, but have accepted however and whenever it appeared, it's there, it needs removed, end of.

    Thanks for speedy reply, i appreciate it.

  • Yes, you likely had the polyp long before you were on the apixaban. Often I would watch the progress of these over years with a patient and they can grow quite slowly, or seem to appear out of nowhere. They just had to be large enough to grasp with a forceps to take it out. They start up within the neck of the cervix and it can be years before it is actually visible on exam. They are spurred by normal hormonal activity....it is rare to develop one after menopause. Glad I could help.

  • Very informative - again so glad i posted. Love this site! x

  • Hi there, along time since I spoke with you wanted to get you on pm but forgot how to do it, can you help me please Sann

  • Look up at the top left where your name is next to the HealthUnlocked logo. Hit the drop down menu and click messages and you can find our messages.

  • Interested to hear my ep say he has never prescribed apixaban to a woman who still has periods.

    He says it is possibly connected to the polyp that the bleeding was so excessive.

    Due to lack of responses i wonder if other women on apixaban who do have periods were/are ok then, ie do not have excessive bleeding...can't understand that when the blood can't clot properly.

You may also like...